Missouri, 2005

Damaging Winds in Missouri, September 19, 2005

September 19, 2005 · NWS LSX · 2 events in 1 county or zone

Emergency management personnel reported trees down west of Chamois. The public reported trees down on a farm southeast of Chamois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Emergency management personnel reported trees down west of Chamois. The public reported trees down on a farm southeast of Chamois.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 19, 2:25 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 19, 2:25 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON SEP 19 2005

.DISCUSSION...
CONCERNS THIS PKG TO BE CNVCTN ACTVTY THIS EVE/TNGT AND THEN
EFFECT TRACK OF RITA TO HAVE ON POPS IN XTNDD. UA MDLS INITIALIZED
FAIR WITH NAM 12Z 85H ABT 30M HI OVR FA. AT 500MB S/WV OVR GT LKS
LIFTING QUICKLY NE WITH FLWG WV COMING OUT OF NRN PLNS TO MOV E.
QSTNRY 500MB HI OVR LA TO BGN RETROGRADING TO TX AND THEN QSTNRY
AGAIN WITH MAIN BAND OF WLYS ACRN NRN TIER U.S. AT LWR LVLS 85H
TROF XTNDD FM SRN MN SW INTO TX/OK PHNDL. STG WAA AHD OF TROF HAS
PUSHED AFTN TEMPS INTO UPR 80S/LWR 90S THIS AFTN. THIS AIRMASS VRY
UNSTABLE WITH SBCAPES 3500-4500 ACRS RGN AND LIS -6/-8. SQLN HAS
DVLPD ALG CDFNT OVR NRN MO/WRN IL AND WL MOV SE DURG EVE AND TNGT.
STGR TSRA MAY CONTAIN DAMAGING WNDS AND LRG HAIL. AMASS BHND FNT
HAS LWR RH AND SUM 5-10F COOLER TEMPS. TEMPS ON TUE TO STIL BE ABV
NRML WITH MSTLY CLR SKIES AND LGT NELY SFC WNDS AS SFC HI BLDS OVR
RGN.

FOR XTNDD NXT CHC FOR PCPN TO BE FRI/SAT FOR NRN ZNS AS S/WV MOVS
ACRS TO N. HV FOLLOWED GFS GUID ON TRACK OF RITA AND INCRSD CLDS
AND POPS IN SRN ZNS SUN NGT. TEMPS TO RMN ABV NRML THRU XTNDD WITH
MAXES IN MID/UPR 80S THRU WKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        68  87  63  89 /  80  10  10  10
QUINCY          61  85  58  86 /  80  10  10  10
COLUMBIA        64  87  60  88 /  80  10  10  10
JEFFERSON CITY  64  87  61  88 /  80  10  10  10
SALEM           65  86  57  85 /  80  10  10  10
FARMINGTON      67  85  56  87 /  80  10  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WDB
Hazardous weather outlook, Sep 19, 2:13 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT MON SEP 19 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
313 PM CDT MON SEP 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AS A COLD
FRONT MOVES ACROSS THE REGION. THE MAIN THREAT FROM ANY STORM
THAT BECOMES SEVERE WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FRIDAY
THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES INTO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

CVKING

In the hours before

Local storm report, Sep 19, 5:15 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
615 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     2 E HULL                39.71N 91.17W
09/19/2005                   PIKE               IL   LAW ENFORCEMENT

            TREES AND POWER LINES BLOWN DOWN BETWEEN HULL AND
            KINDERHOOK.

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            TREES BEING UPROOTED. A NUMBER OF TREES AND POWER LINES
            BLOWN DOWN.

&&

BYRD
Local storm report, Sep 19, 5:19 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
09/19/2005  0.88 INCH        BOONE              MO   TRAINED SPOTTER

&&

BYRD
Local storm report, Sep 19, 5:27 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            A FEW LARGE TREES BLOWN DOWN ON BROADWAY NEAR COLUMBIA
            POLICE DEPARTMENT.

&&

BYRD
Local storm report, Sep 19, 5:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     CALIFORNIA              38.63N 92.57W
09/19/2005                   MONITEAU           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES AND POWER LINES BLOWN DOWN IN TOWN.

&&

BYRD
Local storm report, Sep 19, 5:44 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            ESTIMATED 2 TO 3 FEET OF WATER IN FLAT BRANCH PARK IN
            COLUMBIA.

&&

BYRD
Local storm report, Sep 19, 6:01 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT MON SEP 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     TIPTON                  38.65N 92.78W
09/19/2005                   MONITEAU           MO   EMERGENCY MNGR

            TWO FOOT DIAMETER TREES UPROOTED. ALSO...SEVERAL MOBILE
            HOMES ON THE NORTH SIDE OF TOWN SUSTAINED ROOF DAMAGE. NO
            INJURIES REPORTED.

0640 PM     HAIL             TIPTON                  38.65N 92.78W
09/19/2005  0.75 INCH        MONITEAU           MO   EMERGENCY MNGR

0645 PM     TSTM WND DMG     FULTON                  38.85N 91.95W
09/19/2005                   CALLAWAY           MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES BLOWN DOWN.

0635 PM     FLASH FLOOD      COLUMBIA                38.95N 92.33W
09/19/2005                   BOONE              MO   TRAINED SPOTTER

            MOVING WATER AND WATER COVERING THE INTERSECTION OF HITT
            STREET AND ROLLINS ROAD.

&&

BYRD

The radar

The St Louis radar (KLSX), 98 km away, was scanning. The volume nearest the first event began at 00:05 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Osage

When
September 19, 6:05 PM CST
Where
Osage County, 3 mi W of Chamois
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
38.667, -91.817

Thunderstorm Wind, Osage

When
September 19, 6:05 PM CST
Where
Osage County, 4 mi SE of Chamois
Measured
55 kt (63 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.633, -91.717

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475321, 5475322.